MAUDE Adverse Event Report: ZIMMER GMBH PROXIMAL HUMERUS, LEFT, ÿ 11X160MM; PROSTHESIS, HIP

ZIMMER GMBH PROXIMAL HUMERUS, LEFT, ÿ 11X160MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.Blunt tip screw, ã¿ 4x52mm item# 47248605240 lot# 3086989.Blunt tip screw, ã¿ 4x42mm item# 47248604240 lot# 3142306.Blunt tip screw, ã¿ 4x36mm item# 47248603640 lot# 3091449.Humerus ball nose guidewire, sterile item# 110035668 lot# 3148972.Cortical bone screw, ã¿ 4x26mm item# 47248612640 lot# 3139153.Proximal humerus nail cap, ã¿ 11x2.5mm item# 47248801102 lot# 3010713.Proximal humerus nail cap, ã¿ 11x5mm item# 47248801105 lot#3054474.G2.Report source: japan.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of complaint histories identified additional similar complaints for the reported products and additional similar complaints for the reported part and lot combinations.Complaints are monitored through monthly complaint review in order to identify potential adverse trends.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices in conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2024-00075.
 
Event or Problem Description
It was reported that operation was performed with ann nail, after 8 months from the initial, surgeon found #1 proximal screw was backed out from the proper position.The patient complained of pain and a revision surgery was performed to remove the migrated screw.Diligence is completed and additional information on the reported event is unavailable at this time.

Brand Name
PROXIMAL HUMERUS, LEFT, ÿ 11X160MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18924484
Report Number0009613350-2024-00074
Device Sequence Number21193782
Product Code HSB
UDI-Device Identifier00889024505827
UDI-Public(01)00889024505827(17)310929(10)3085714
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47249616111
Device Lot Number3085714
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age86 YR
Patient SexFemale